MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned loaded.The guide catheter hub was detached and was not returned for analysis.A bent was found on distal section of guide catheter.The guide catheter remained stretched and detached on the proximal section.No other problems with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.As per complaint information, the issue occurred during procedure.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.User technique when the device was removed from its packaging or advancing the device through the scope can cause the kink on the catheter, this condition can cause friction between the components at kinked or bent area in the catheter.After the product analysis, it was found the guide catheter hub was detached and guide catheter was stretched.Based on the guide catheter stretched, it means that the guide catheter detached could happen because of using excess force or due to physician technique when pulling the guide catheter.Therefore, it was determined that the overall investigation conclusion code for the encountered issues will be documented as adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde biliary drainage (erbd) procedure in the common bile duct performed on (b)(6) 2022.A patient who suffered from common bile duct dilatation combined with stones had a large number of stones were removed and re-angiography showed no obvious residual stones.During the procedure, when the device was placed for drainage, the stent was unable to be deployed.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16010070
Report Number3005099803-2022-07211
Device Sequence Number20211502
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0028697361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/19/2022
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight55 KG